Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Taking Folic Acid With Hiv Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Canadian AIDS Treatment Information Exchange

You Can Have a Healthy Pregnancy if You Are HIV Positive

...needs, so you should talk to your doctor about the following: taking a daily prenatal multivitamin (prenatal vitamins are different from regular multivitamins; make sure you get the right one) taking 1 to 5 milligrams of folic acid once a day for one to three months before getting pregnant and during your pregnancy getting 1,500 milligrams of calcium every day either from foods such as milk, cheese and yogurt or from a supplement ...
Ask the Experts

doubts on supplements

Im a 42 hiv + woman since 1991. Actually I'm on Viramune (2x day) and kivexa and my virus load is negative for the last 3 years. After reading about supplements i started taking Q10, DHEA (25 mg), omega 3, folic acid (0.04) b complex and vitamin c...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...triglycerides and some people report better mood (anecdotal), but chose a supplement that you do not burb (take it with food)Folic acid and B vitamins- always good to takeYou stopped the lipid lowering drug? Please talk to your doctor. I would... Read more »

Recently Diagnosed

Is been about a month now since I've been diagnosed with the HIV virus. Before I go on I will like to thank You in advance you are great. Okay I was 8wks pregnant when I found out the most devestating news ever. My doctor told me my viral load was...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...your doctor on all points!I suggest you spend some time reviewing the wealth of information on this site to learn more about HIV, HIV monitoring tests, anemia and treatments for both anemia and HIV. Start by reviewing the "Just Diagnosed" chapter... Read more »

Are my meds causing anemia?

Hi,I am a 26 yr old Kenyan woman,hiv pos and have been on ARV's for the past 4 yrs.I am on 3tc,d4t and EFV.My cd4 is 897 and have been doing fairly well.But since last month I started developing anemia.I am taking some folic,ferrous and vit B 12...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...opportunistic infections (MAC, TB, CMV colitis, fungal infections, parvovirus B-19, etc.), nutritional deficiencies (vitamin B12, folic acid, iron), blood loss, and even HIV itself (anemia of chronic disease). Treatment depends on the exact cause... Read more »

ANEMIA

Hey Doctor Bob,Look guy, I've got to tell ya, I'm not homosexual or anything but you are one fine looking fellow. OK,here's the question. How does someone know if they are anemic? My "girlfriend" has this doc who has done some blood tests and even...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...need to find out why. Initially he/she will look at your HIV meds (particularly if you're taking AZT) and check your iron, B12, folic acid and erythropoietin levels. More advanced tests may include a reticulocyte count or even a bone marrow... Read more »
Articles
The Well Project

Women, Anemia and HIV/AIDS

...death. What Causes Anemia? There are many possible causes of anemia, including: A shortage of the B vitamins: B12 and folic acid (folate) A shortage of iron, which is most commonly due to blood loss from internal bleeding, frequent... Read more »
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

... Table of Contents Gut Basics The Gut and HIV Diarrhea and HIV Coping With Diarrhea Nausea, Vomiting and Anorexia Gas, Bloating and Heartburn Taking Care of Read more »
The Well Project

Lactic Acidosis and HIV/AIDS

...Lactic Acidosis? Lactic acidosis can develop when your cells make too much lactic acid orwhen your liver isn't working properly. HIV drugs in the nucleoside reversetranscriptase inhibitor (NRTI) class can sometimes cause these problems: ... Read more »
The Well Project

Caring for Your Liver if You Have HIV/AIDS

... Table of Contents Liver Basics Symptoms of Liver Damage Tests for Liver Damage The Liver and HIV Liver Disease and Women Caring for Your Liver Taking Care of Yourself Liver Basics Your liver is one of the Read more »
Connect With Others

Want a baby.....

Posted by Anonymous, 4 Replies
...dont want to get my tubes tied I wanted another baby is it wrong for two positive parents to have a baby knowing that they are HIV positive? Read more »

Problematic Weight Gain

Posted by Anonymous, 6 Replies
...By they way, I'm 6'1" 300 lbs and am taking 8 different drugs now with no apparent side effects other than low phosphorus and folic acid levels. Read more »

G'day

Posted by taurusthecat, 3 Replies
...antioxidant supplement, a once daily multi-vitamin (for minerals), lecithin (for brain function and fat metabolism), iron and folic acid (to aid oxygen binding to my red blood cells and stop my hair from falling out, it works for me, don't... Read more »

Pre-med vitamins and nutritional supplements

Posted by DC23, 4 Replies
...Hello, I'm newly positive, and I don't yet require any meds. (My viral load is low, and my T-cells are high.) I was wondering if anyone had any advice on preventative measures to take Read more »